Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 30, NWS Wilmington, NC

July 23, 2017

NWS Wilmington, NC issued this small craft advisory at Jul 23, 2017, 10:40 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2017, 10:40 PM EDT (02:40 UTC)
Expired
Jul 24, 2017, 12:15 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

551 
WHUS72 KILM 240240
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1040 PM EDT SUN JUL 23 2017

AMZ250-252-254-241100-
/O.NEW.KILM.SC.Y.0030.170724T0240Z-170724T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
1040 PM EDT SUN JUL 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH FREQUENT GUSTS UP TO 25 KT.

* SEAS...WILL PEAK IN THE 4 TO 6 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
2 follow-up statements
016 
WHUS72 KILM 240733
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
333 AM EDT MON JUL 24 2017

AMZ250-252-254-241545-
/O.CON.KILM.SC.Y.0030.000000T0000Z-170724T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
333 AM EDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
167 
WHUS72 KILM 241615
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1215 PM EDT MON JUL 24 2017


AMZ250-252-254-241715-
/O.CAN.KILM.SC.Y.0030.000000T0000Z-170724T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
1215 PM EDT MON JUL 24 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

CONDITIONS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA AND AS
A RESULT THE SMALL CRAFT ADVISORY IS CANCELLED. 

$$

29

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 9:30 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 23, 9:30 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
930 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A cold front will approach from the north tonight and Monday
and may slip into the area mid week before stalling and then
dissipating by Thursday. Showers and thunderstorms with heavy
rain will increase in coverage Monday through Wednesday and this
will serve to knock down the heat although the high humidity
will remain. Drier air may briefly work into the area Thursday,
but the arrival of a stronger cold front will bring more
thunderstorms by the weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 900 PM Sunday...Convection winding down across the FA and
will indicate so in the updated forecast. By midnight, most
areas should be dry with convective debris cloudiness overhead.
These clouds will thin out with time as the overnight
progresses. The immediate coast could get broad-brushed by
convection toward daybreak and there-after as a mid-level trof
over the Atlantic waters passes in close proximity. No changes
to the overnight lows with mid to upper 70s, to around 80 at the
coast.

Previous....................................................
As of 230 PM Sunday...Many locations across the forecast area
have reached a heat index of 105F or higher with afternoon
temperatures in the lower to mid 90s and dewpoints in the mid to
upper 70s. Convection along the sea breeze has been suppressed
thus far. However, convection has fired far inland and a
potential cold pool may drive a more organized area of
convection southeastward from western NC. This feature would
likely persist into the evening and affect part of the Pee Dee
per the latest HRRR. At any rate, plan on focusing the highest
POPs across the Pee Dee and Lumberton areas through the evening.
SPC Mesoanalysis DCAPE plot shows a swath of >1000 j/kg across
the Pee Dee and Lumberton areas. In addition, the CAPE has
swelled to 4000-5000 j/kg and subsequently the Marginal severe
weather risk area has been expanded to include all of northeast
SC and southeast NC. The primary severe weather threat is from
damaging wind gusts, while some of these storms may be prolific
lightning producers as well.

Southwesterly flow will continue to pump warm/moist air into
the area through tonight with Bermuda High pressure in place.
The mid- level subtropical ridge will continue to break down
across the Carolinas as precipitable water values increase above
2 inches. This will open the door to increased coverage in
showers and thunderstorms during Monday. The heat index will be
tempered by increased cloud cover and increased coverage of
storms during Monday. As a result a Heat Advisory is not
planned for Monday at this time.

Lastly, the new moon tides along with the persistent
southwesterly fetch (likely holding up water in the Cape Fear
River basin causing the half foot plus anomaly noted on the tide
gauge) around the Bermuda High will lead to another round of
minor coastal flooding at downtown Wilmington with high tide
tonight. Plan to issue another Coastal Flood Advisory to account
for the higher than normal water levels.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Mid to upper trough will move from the
Great Lakes to off the New England Coast through the period.
This will push a cold front into the Carolinas by Mon eve and
down into our forecast area by Tues morning and should end up
lingering right through our local forecast area into Wed. It
looks like the front will get strung out running from the
Atlantic waters off the New England Coast down into the
southeast perhaps running right along the NC/SC border. Moisture
will pool ahead of this front with pcp water values up above 2
inches in deep SW flow along the coastal Carolinas. The trough
aloft will run right down along the southeast coast and will
need to follow exactly where the best upper dynamics will be to
focus main convective activity through the period. The latest
GFS shows our local area to be in a prime spot for enhanced
activity through Tues while the ECMWF shows the best dynamics to
run a little farther south. Either way, this lingering front
and upper dynamics will produce plenty of clouds and convection
around through the period. The sea breeze should act to hold
front up or push it back inland with best convective activity
likely along the coast early and farther inland in the aftn to
eve.

The clouds and pcp will keep temps down closer to normal...
round 90 for highs, but a few spots with breaks of sunshine
could spike up further. The humid air mass in place will combine
with heat to push heat index values up around 100. Overnight
lows will be in the mid 70s most places with slightly lower
temps Tues night into early Wed as front drops south. Gusty SW
winds ahead of front will lighten as boundary drops south into
the area through Tues. As flow lightens, the potential for
flooding will increase as storm movement will slow.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...The extended forecast period looks
quite wet as the ridge builds across the southern & central
Rockies and a trough remains across the East. This seems to be a
trend this summer which has so far featured very regular
rainfall and soil moisture values in the 70-90th percentile for
the coastal Carolinas. Wet soils may also be part of the reason
why we haven't had any extreme heat so far. The highest temps
measured as far this year include 95 in Lumberton and 96 in
Florence. Both sites typically have hit 100 by this late in the
summer.

A potent upper disturbance over South Carolina on Wednesday
will sit atop a stalled front and weak surface low pressure.
Throw in precipitable water values over 2.0 inches and cold
enough temperatures to support convection even with a cooler
boundary layer and showers and thunderstorms with locally heavy
rainfall appear likely. The GFS is faster than the ECMWF moving
the system offshore Wed night and Thursday, and our forecast
rainfall chances will linger into Thursday especially along the
coast.

Friday looks like the driest day of the bunch as we may be in
between upper disturbances. Models are probably too warm with
temperatures Friday, especially inland, given what should
again be wet soil conditions after the Tuesday-Wednesday
rainfall event.

By Saturday and Sunday, the East Coast trough will deepen
significantly as shortwaves dive into New England, the Great
Lakes, and perhaps the Midwest too. A rather strong cold front
for the middle of summer is shown on both the GFS and ECMWF to
approach the Carolinas from the northwest on Sunday. This
solution is overall slower than yesterday's models showed. The
ECMWF solution looks more plausible given little GFS/Canadian
ensemble support for the 12Z operational GFS cutting off
shortwave energy to our west on Sunday.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 00Z...MVFR conditions from convection will occur across
all terminals for a brief time early this evening as the
current convection continues to weaken and slowly dissipate
across southeast NC and northeast SC. By 02z, any leftover
showers should dissipate by 03Z. Will have to deal with
convective debris clouds for the remainder of this evening and
overnight. Models keep the debris bkn to ovc clouds in the mid
to upper levels ie. 5k to 15k ft later this evening and
overnight. Models keep boundary layer winds active all night
with winds at the sfc SW around 5 kt during the Mon pre-dawn
hrs. As a result, ground fog should not be an issue.

VFR conditions will dominate daylight Mon hrs with conditions
becoming ripe for atleast VCTS across the coastal terminals
during Mon daylight morning. This due to a mid-level s/w trof
passing in close proximity as it tracks over the adjacent Atl
waters and off to the NE. Conditions across all terminals
become favorable for convection during Mon aftn and early
evening with occasional MVFR and IFR conditions possible.

Extended Outlook...Brief to occasional MVFR/IFR conditions from
showers and thunderstorms Mon night thru Wed becoming isolated
on Thu.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 915 PM Sunday...SCA has been raised for the ILM Waters
from Surf City to Murrells Inlet. Tonight thru much of Monday...
winds will run SW 15 to 25 kt and seas in the 4 to 6 ft range.

South of Murrells Inlet...SCEC conditions to continue tonight
into Monday under SW 15 to 20 kt sustained winds and significant
seas in the 3 to 5 foot range. Will indicate few gusts up to 25
kt but if this occurrence increases then may have to upgrade to
a small craft advisory.

Significant seas will mainly be governed by the 4 to 6 second
period locally produced wind driven waves.

Previous......................................................
As of 230 PM Sunday...Persistent southwesterly fetch between
inland trough and Bermuda High pressure will continue through
the near term period. As a result, southwesterly winds will
prevail in the 15 to 20 knot range with steep wave conditions at
4 to 5 ft, especially away from the coast (a little lower wave
closer to the coast but just as choppy). Convection possible
across the waters tonight and into Monday as the overall pattern
begins to change. Will leave the Small Craft Should Exercise
Caution as is spatially but carry it through Monday.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A cold front will drop south and east
producing a tightened gradient flow as Bermuda High continues
remain to our east. The trough inland will also get pushed east
aiding to increased flow into Mon eve. Overall expect gusty SW
winds up to 20 kts or so into Mon night. This will maintain seas
up between 3 and 5 ft most waters.

As the cold front drops south by Tues morning, the winds will
diminish to less than 10 kts closer to the coast, but may remain
up closer to 15 kts in the outer waters. The front will most
likely remain just west of waters through Tues, especially as
sea breeze helps to kick it inland a bit. The boundary may be
bisecting the area by Tues night into Wed and this could produce
lighter and more variable winds heading into Wed morning. Seas
should drop to 2 to 4 ft through Tues morning and down to 3 ft
or less heading into Wed morning. You can also expect increased
thunderstorm activity with front in the vicinity which can
produce gusty and variable winds and lower visibility.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...A stalled front over South Carolina
should provide the trigger for numerous showers and
thunderstorms on Wednesday. Winds mainly from the east should
remain 10 knots or less outside of storms. Weak low pressure
developing along the front should move offshore on Thursday and
then well out to sea by Friday. This should allow winds to veer
southwesterly. Wind speeds should increase to a solid 15 knots
Friday as low pressure develops to our north along a stronger
cold front that might reach the Carolinas early next week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory until midnight EDT tonight for NCZ107.
MARINE...Small Craft Advisory until 6 PM EDT Monday for AMZ250-252-254.

&&

SYNOPSIS...RGZ
NEAR TERM...DCH/SRP
SHORT TERM...RGZ
LONG TERM...TRA
AVIATION...DCH
Hazardous weather outlook, Jul 23, 2:52 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
252 PM EDT Sun Jul 23 2017

NCZ106-108-SCZ054-056-241100-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-105-109-SCZ053-055-241100-
Columbus-Inland Pender-Inland Brunswick-Inland Horry-
Inland Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-241100-
Coastal Brunswick-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-241100-
Inland New Hanover-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-241100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
252 PM EDT Sun Jul 23 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY AFTERNOON...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-SCZ017-023-024-032-033-039-241100-
Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, there is a marginal risk for severe thunderstorms later
this afternoon and evening across portions of the Pee Dee and
Lumberton areas. The primary threat is from damaging wind gusts to 60
mph. These thunderstorms may also produce frequent cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

29

In the hours before

Special weather statement, Jul 23, 6:05 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Wilmington NC
605 PM EDT SUN JUL 23 2017

SCZ017-232230-
Marlboro SC-
605 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clio, or 8 miles southeast of Bennettsville. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Clio, Dunbar, Blenheim and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3462 7945 3455 7949 3443 7968 3448 7973
      3449 7972 3450 7974 3458 7981 3461 7981
      3461 7978 3464 7980 3465 7981 3472 7957
TIME...MOT...LOC 2205Z 321DEG 4KT 3457 7954

RGZ
Local storm report, Jul 23, 6:17 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FAIRMONT                34.50N  79.12W
07/23/2017                   ROBESON            NC   EMERGENCY MNGR

            TREES DOWN.

&&

EVENT NUMBER ILM1700153

43
Special weather statement, Jul 23, 6:25 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
625 PM EDT SUN JUL 23 2017

SCZ017-023-232245-
Marlboro SC-Darlington SC-
625 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mont Clare, or 7 miles northeast of Darlington, moving southeast at
30 mph.

Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Darlington, Dovesville, Mechanicsville, Mont Clare, Brownsville,
Floyd, Society Hill and Mcleod Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3450 7998 3449 7996 3450 7992 3449 7989
      3450 7987 3452 7986 3453 7984 3453 7983
      3455 7982 3456 7981 3440 7958 3434 7961
      3429 7972 3430 7973 3429 7973 3423 7986
      3449 8000
TIME...MOT...LOC 2224Z 334DEG 24KT 3439 7982

RGZ
Special weather statement, Jul 23, 6:55 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
655 PM EDT SUN JUL 23 2017

SCZ024-032-033-240000-
Marion SC-Florence SC-Dillon SC-
655 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 654 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm near Marion, mmerging together and expanding.

Winds in excess of 30 mph will be possible with these storms.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Marion, Dillon, Mullins, Latta, Pamplico, Lake View, Sellers, Fork,
Blue Brick, Zion, Hyman, Mars Bluff, Francis Marion University,
Floydale, Smithboro, Kemper, Claussen, Evergreen and Carolinas
Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3447 7928 3432 7909 3392 7960 3416 7975
TIME...MOT...LOC 2254Z 208DEG 9KT 3414 7948

RGZ
Local storm report, Jul 23, 7:01 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
701 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     1 E BLENHEIM            34.51N  79.63W
07/23/2017                   MARLBORO           SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY.

&&

EVENT NUMBER ILM1700154

43
Local storm report, Jul 23, 7:18 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
718 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     1 NE MCELVEEN           34.17N  79.72W
07/23/2017                   FLORENCE           SC   EMERGENCY MNGR

            TREES DOWN NEAR E NATIONAL CEMETERY.

&&

EVENT NUMBER ILM1700155

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:24 AM EDTBeach Hazards StatementILMGeorgetown, Horry9 hr
Jul 24, 5:46 PM EDTAreal Flood AdvisoryILMFlorence, Williamsburg89 min
Jul 24, 5:55 PM EDTSpecial Weather StatementILMWilliamsburg50 min
Jul 24, 6:54 PM EDTSpecial Weather StatementILMHorry66 min
Jul 24, 7:20 PM EDTAreal Flood AdvisoryILMHorry, Marion85 min
Jul 24, 7:31 PM EDTSpecial Weather StatementILMHorry29 min

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.